Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Oct 15, 2005, 2:41 PM MDT for Hudspeth County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2005, 2:41 PM MDT (20:41 UTC)
- Expired
- Oct 15, 2005, 3:45 PM MDT
- In force
- 64 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 107 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 152043 SVREPZ TXC229-152145- /O.NEW.KEPZ.SV.W.0039.051015T2041Z-051015T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 241 PM MDT SAT OCT 15 2005 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HUDSPETH COUNTY IN TEXAS * UNTIL 345 PM MDT * AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...HEAVY RAIN AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FT HANCOCK...OR ABOUT 19 MILES SOUTHEAST OF FABENS...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN HUDSPETH COUNTY AT 300 PM MDT RURAL CENTRAL HUDSPETH COUNTY AT 310 PM MDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3144 10597 3127 10590 3140 10524 3166 10533 $$ TRIPOLI
1 follow-up statement
000 WWUS54 KEPZ 152123 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 317 PM MDT SAT OCT 15 2005 TXC229-152145- /O.CON.KEPZ.SV.W.0039.000000T0000Z-051015T2145Z/ HUDSPETH TX- 317 PM MDT SAT OCT 15 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR CENTRAL HUDSPETH COUNTY... AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM HAS CROSSED INTERSTATE 10 JUST NORTH OF FORT HANCOCK AND WAS LOCATED 11 MILES EAST OF FT HANCOCK...OR ABOUT 19 MILES NORTHWEST OF SIERRA BLANCA...MOVING EAST AT 20 MPH. REMEMBER HEAVY RAIN AND HAIL UP TO 3/4 OF AN INCH IS STILL POSSIBLE WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES. LAT...LON 3144 10597 3127 10590 3140 10524 3166 10533 $$ TRIPOLI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 2:58 AM MDT, 11 hours 43 minutes earlier.
Area forecast discussion, Oct 15, 2:58 AM MDT, 11 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 258 AM MDT SAT OCT 15 2005 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE ACROSS NEW MEXICO AND WESTERN TEXAS TODAY BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION. MOSTLY DRY WEATHER WILL OCCUR ON SUNDAY BEFORE ANOTHER STRONG UPPER LEVEL STORM SYSTEM PRODUCES SCATTERED THUNDERSTORMS AGAIN ON MONDAY AND TUESDAY. HIGH PRESSURE WILL RESULT IN SEASONABLY WARM AND DRY WEATHER WEDNESDAY THROUGH THE END OF THIS WEEK. && .DISCUSSION... UPPER LOW NOW MOVING INTO SOUTHWESTERN ARIZONA WITH UPWARD MOTION/PVA AHEAD OF IT SPREADING INTO NEW MEXICO. AS A RESULT CONVECTION HAS BEEN OCCURRING OVER MOST OF NEW MEXICO TONIGHT WITH ACTIVITY NOW SPREADING INTO WESTERN TEXAS. LOW WILL TRACK ACROSS THE CWA TODAY/EARLY THIS EVENING WITH ASSOCIATED UPWARD MOTION AND COOLING ALOFT. CAPES WILL RANGE FROM 500 TO 1000 J/KG WITH MODERATE SPEED AND DIRECTIONAL SHEAR SO SCATTERED CONVECTION LIKELY WITH ISOLATED STORMS JUST BELOW SEVERE LEVELS. TROUGH WILL WEAKEN AS IT MOVES EAST OF THE CWA THIS EVENING...THUS EXPECT WESTERLY FLOW BEHIND IT WILL RESULT IN DRY WEATHER LATER TONIGHT AND SUNDAY MORNING. HOWEVER MODELS HAVE BEEN PLEASANTLY CONSISTENT IN MOVING STRONG UPPER LOW SOUTHWARD THROUGH CALIFORNIA TODAY BEFORE SYSTEM BECOMES ALMOST STATIONARY OFF NORTHERN BAJA COAST SUNDAY THROUGH LATE MONDAY. APPROACH OF LOW WILL AGAIN BRING INCREASING SOUTHERLY WIND COMPONENT TO SOUTHERN NEW MEXICO/WESTERN TEXAS WITH AN ATTENDANT TRANSPORT OF MOISTURE. FORECAST SOUNDINGS SHOW SEASONABLY HIGH PRECIPITABLE WATER OF OVER AN INCH BY MONDAY AFTERNOON ALONG WITH CAPES NEAR 1000 J/KG. THUS EXPECT INCREASING RAIN THREAT AFTER SUNDAY. MAIN PROBLEM WILL BE TIMING...WHILE LOW REMAINS OFF BAJA COAST THROUGH MONDAY IT IS LIKELY SEVERAL SHORT WAVES WILL EJECT AHEAD OF SYSTEM INTO THE CWA BUT TOO FAR AHEAD TO DETERMINE WHEN. LOW FORECASTED TO LIFT/ACCELERATE NORTHEAST TUESDAY WITH TRAILING TROUGH SWINGING ACROSS NEW MEXICO/WESTERN TEXAS AND SUSTAINING CONVECTIVE ACTIVITY. THEREAFTER WEST TO NORTHWEST SUBSIDING FLOW BEHIND THE SYSTEM WILL BRING SEASONABLY WARM DRY WEATHER AT LEAST WEDNESDAY AND THURSDAY. LATEST GFS DEVELOPS A CLOSED LOW JUST SOUTH OF THE ARIZONA BORDER FRIDAY SUGGESTING RAIN THREAT. WILL IGNORE THIS FEATURE FOR NOW AND KEEP THINGS DRY TO END OF WEEK. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL BRING SCATTERED AREAS OF MVFR CEILINGS AND VISIBILITIES AND ISOLATED IFR CONDITIONS IN STRONGER STORMS THROUGH EARLY THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 72 55 79 56 78 / 50 20 20 20 30 SIERRA BLANCA TX 68 47 77 53 72 / 40 20 20 20 30 LAS CRUCES 70 52 78 54 77 / 50 20 20 20 30 ALAMOGORDO 67 55 73 57 71 / 50 30 10 10 30 CLOUDCROFT 51 39 59 39 56 / 50 30 10 10 30 TRUTH OR CONSEQUENCES 67 50 75 53 76 / 50 20 10 10 30 SILVER CITY 64 46 69 49 70 / 50 10 20 20 40 DEMING 69 52 78 53 77 / 50 10 20 20 40 LORDSBURG 74 49 80 52 81 / 40 10 20 20 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... .NM, TX...NONE. && 05 ROGASH
Hazardous weather outlook, Oct 15, 4:00 AM MDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 400 AM MDT SAT OCT 15 2005 NMZ022>025-030>032-TXZ055-056-151800- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 400 AM MDT SAT OCT 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NEW MEXICO...SOUTH CENTRAL NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING. ISOLATED STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. A FEW STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINS WITH RAINFALL AMOUNTS OVER AN INCH RESULTING IN MINOR FLOODING IN ISOLATED AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS MONDAY THROUGH TUESDAY. ISOLATED STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. RAINFALL AMOUNTS MONDAY THROUGH TUESDAY WILL BE AROUND A QUARTER INCH BUT RAINFALL MAY EXCEED AN INCH OVER A FEW LOCATIONS RESULTING IN LOCALIZED FLOODING. DRY WEATHER EXPECTED WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ROGASH
In the hours before
Special weather statement, Oct 15, 1:57 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 157 PM MDT SAT OCT 15 2005 NMZ022>025-030>032-TXZ055-056-152200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 157 PM MDT SAT OCT 15 2005 SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS SOUTHWESTERN NEW MEXICO AND FAR WEST TEXAS...AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. SOME STORMS MAY REACH SEVERE LIMITS WITH THE MAIN THREATS BEING HAIL AND HIGH WINDS. HOWEVER LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE WITH THE POTENTIAL FOR FLOODING ARROYOS AND LOW LYING AREAS IN URBAN COMMUNITIES. STORMS ARE GENERALLY MOVING FROM SOUTHWEST TO NORTHEAST AT 20 TO 25 MPH. IF YOU CROSS A WASH OR ARROYO WITH WATER OVER THE ROADWAY...TURN AROUND...DONT DROWN. EVEN A FEW INCHES OF WATER ARE ENOUGH TO STOP A VEHICLE IN ITS TRACKS. TRIPOLI
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.